Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Brintellix...  (Read 481 times)

0 Members and 1 Guest are viewing this topic.

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 275
  • Rec's: 2
    • Poke This Member
Brintellix...
« on: June 24, 2014, 04:04:43 PM »
It doesn't seem that a lot of people are on this here so I thought I'd provide some feedback.  I had recently completed a trial of duloxetine, which while worked okay for my primary complaints (GAD and mild depression) left me completely exhausted and able to do little than the bare minimum day to day (eat, work, sleep... weekends was sleep, eat, sleep).  As a result, my pdoc prescribed Brintellix, 10mg daily last tuesday.

Today is day 8 and this is what I can share, keep in mind that I also discontinued duloxetione 30mg at the same time so some of the effects can be a mixture of start up and discontinuation.  So far, the start up, while not pleasant has been easier than the other SSRI's in my experience.  Where I traditionally experienced some significant start up anxiety on the SSRI class, I haven't experienced much of that on Brintellix, so in a sense it's been neutral.  My sleep has been mildly disturbed, often sleeping okay through the night but waking up earlier than intended and having trouble returning to sleep.  Appetite has surprisingly been not too bad, however I have been experiencing some significant nausea on this med, moreso than any others I've trialed.  No vomiting however, though a bit of dry heaving, particularly in the mornings.

Other SE's I've experienced via either start-up or discontinuation:
-Headaches
-Sweating
-Mild weepiness

Otherwise, as far as other med trials go this one is... not bad I suppose.

I'm hopeful that as more time goes, it'll start to get better.
Bookmark and Share

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 275
  • Rec's: 2
    • Poke This Member
Re: Brintellix...
« Reply #1 on: June 25, 2014, 01:21:06 PM »
Day 9.  Slept quite fitfully last night and woke up groggy still yawning through the morning so far.  Was able to have some breakfast this morning with minimal discomfort and actually looking forward to lunch.  Been consuming lots of caffeine to get through the day so far which is a double edged sword.  Helps me function but I get jittery if I consume too much at once.  Still remain hopeful that this is the med for me but have flitting thoughts about how I'd be without medications altogether as I seem to be mentally okay for the most part, just can't seem to hang with long term side effects for a lot of these meds.  Of course I won't get off meds but yeah.
Bookmark and Share

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 275
  • Rec's: 2
    • Poke This Member
Re: Brintellix...
« Reply #2 on: June 30, 2014, 01:23:32 PM »
Day 14.  The nausea is largely at bay, but still feel like i have an acidic stomach.  Appetite is decent and anxiety is there but manageable.  Finding that I've been becoming weepy/emotional/sad.  Haven't felt bad enough to cry but can imagine feeling some level fo relief if I did.  Early days I know.  I'm just hopeful this moodiness passes sooner rather than later.

When would something like that be a concern?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4239
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Brintellix...
« Reply #3 on: June 30, 2014, 07:11:22 PM »
When would something like that be a concern?

When it affects your quality of life, becomes the dominant emotion, prevents you from doing stuff, or leads to thoughts of self-harm.

For some antidepressants dull the emotions a bit, in others they enhance them a little. Neither is necessarily a bad thing as long as it doesn't impact on the enjoyment of life. However, what you may experience in the first few weeks is often not a good indicator of the longer term effects, so don't get hung up by what you're feeling at the moment. It will most likely be just a temporary aberration.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline redapples

  • Sr. Member
  • ****
  • Posts: 450
  • Country: us
  • Rec's: 8
  • :]
    • Poke This Member
Re: Brintellix...
« Reply #4 on: July 02, 2014, 01:19:47 AM »
I agree with insights.

Try not to get stuck on what you're feeling at the moment. Give it more time and you'll feel better.

Sounds like you're right where you need to be with your new med :yes:
Bookmark and Share

Offline Kenzie

  • Jr. Member
  • **
  • Posts: 56
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Confused
    Confused
  • Personal text
    • Poke This Member
Re: Brintellix...
« Reply #5 on: July 02, 2014, 01:23:07 AM »
I just started this medication on Monday I didn't have any side effect yet even tho it's day one I was also told I could experience nausea not looking forward to that tho
Bookmark and Share

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 275
  • Rec's: 2
    • Poke This Member
Re: Brintellix...
« Reply #6 on: July 02, 2014, 10:46:11 AM »
Day 16: Sleep was a bit disrupted last night, but still got a good 6 hours so while I'm tired, I'm not gutted.  Still feeling a bit emotional and noted an uptick in my baseline anxiety which is concerning but not a deal breaker at the moment.  Still working, though it can be a struggle at times.  Co-workers are noting I'm not my usual sociable self.

I've been through a lot of drugs over the past year and am really starting to question my diagnosis.  Left a message with pdoc for a follow up consult and possible reassessment once I've given this med more time to work it's mojo.
Bookmark and Share

Offline Kenzie

  • Jr. Member
  • **
  • Posts: 56
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Confused
    Confused
  • Personal text
    • Poke This Member
Re: Brintellix...
« Reply #7 on: July 02, 2014, 10:56:29 AM »
This marks day two on these meds I couldn't sleep at all last night I felt like I got no sleep and my anxiety was awful
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4239
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Brintellix...
« Reply #8 on: July 02, 2014, 06:01:42 PM »
This marks day two on these meds I couldn't sleep at all last night I felt like I got no sleep and my anxiety was awful

SSRI induced insomnia is quite common, especially in the first few weeks. Ask your doctor to prescribe a small dose, 25-50mg, of trazodone (Desyrel). Alternatively, Benadryl can sometimes be sedating enough to help.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
2490 Views
Last post September 12, 2014, 09:31:03 AM
by Gracie_Allen
1 Replies
260 Views
Last post April 05, 2014, 12:36:18 AM
by insights
6 Replies
328 Views
Last post July 02, 2014, 01:39:12 AM
by Kenzie
1 Replies
214 Views
Last post July 02, 2014, 07:58:51 AM
by insights